Alert archive / South Dakota / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter weather advisory at Feb 27, 2021, 3:52 AM CST for 4 states. It took effect at Feb 27, 2021, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 3:52 AM CST (09:52 UTC)
- In effect from
- Feb 27, 2021, 6:00 PM CST
- Expired
- Feb 28, 2021, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Sioux Falls, SD
All 36 counties
Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 12 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS43 KFSD 270952 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 352 AM CST Sat Feb 27 2021 IAZ002-003-MNZ071-SDZ040-050-054-055-057>061-063>065-068-069- 271800- /O.NEW.KFSD.WW.Y.0009.210228T0000Z-210228T1200Z/ Osceola-Dickinson-Lincoln-Brookings-Gregory-Miner-Lake-Brule- Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Bon Homme-Yankton- 352 AM CST Sat Feb 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches, with locally higher totals possible. * WHERE...Portions of east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Yankton Sioux Tribal Nation. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...A narrow band of heavier snow is expected with this system, however the exact location of the heavier band is still uncertain. As a result, snowfall accumulations may be locally higher. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-MNZ072-080-081-089-090-097-098-SDZ056-062-066-067-271800- /O.NEW.KFSD.WS.A.0002.210228T0000Z-210228T1200Z/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Moody- Minnehaha-Turner-Lincoln- 352 AM CST Sat Feb 27 2021 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible, with locally higher totals possible. * WHERE...Portions of east central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...From this evening through late tonight. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...A narrow band of heavier snow is expected with this system, however the exact location of the heavier band is still uncertain. Snowfall rates in excess of one inch per hour will be possible within this band, and as a result, snowfall accumulations may be locally higher. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
7 follow-up statements
431 WWUS43 KFSD 271651 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1051 AM CST Sat Feb 27 2021 IAZ002-003-MNZ071-SDZ040-050-054-055-057>061-063>065-068-069- 280100- /O.CON.KFSD.WW.Y.0009.210228T0000Z-210228T1200Z/ Osceola-Dickinson-Lincoln-Brookings-Gregory-Miner-Lake-Brule- Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Bon Homme-Yankton- 1051 AM CST Sat Feb 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with locally higher totals possible. * WHERE...Portions of east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Yankton Sioux Tribal Nation. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-MNZ072-080-081-089-090-097-098-SDZ056-062-066-067-280100- /O.CON.KFSD.WS.A.0002.210228T0000Z-210228T1200Z/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Moody- Minnehaha-Turner-Lincoln- 1051 AM CST Sat Feb 27 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible, with locally higher totals possible. * WHERE...Portions of east central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...From this evening through late tonight. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
216 WWUS43 KFSD 272101 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 301 PM CST Sat Feb 27 2021 IAZ001-MNZ072-080-081-089-090-097-098-SDZ056-062-066-067-280515- /O.UPG.KFSD.WS.A.0002.210228T0000Z-210228T1200Z/ /O.EXA.KFSD.WW.Y.0009.210228T0000Z-210228T1200Z/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Moody- Minnehaha-Turner-Lincoln- 301 PM CST Sat Feb 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Portions of east central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ070-280515- /O.EXA.KFSD.WW.Y.0009.210228T0000Z-210228T1200Z/ Clay- 301 PM CST Sat Feb 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. * WHERE...Clay County. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ002-003-MNZ071-SDZ040-050-054-055-057>061-063>065-068-069- 280515- /O.CON.KFSD.WW.Y.0009.210228T0000Z-210228T1200Z/ Osceola-Dickinson-Lincoln-Brookings-Gregory-Miner-Lake-Brule- Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Bon Homme-Yankton- 301 PM CST Sat Feb 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Portions of east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Yankton Sioux Tribal Nation. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
744 WWUS43 KFSD 280356 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 956 PM CST Sat Feb 27 2021 IAZ002-003-MNZ071-SDZ040-050-054-055-057>061-063>065-068-069- 281200- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1200Z/ Osceola-Dickinson-Lincoln-Brookings-Gregory-Miner-Lake-Brule- Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Bon Homme-Yankton- 956 PM CST Sat Feb 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Portions of east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Yankton Sioux Tribal Nation. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-MNZ072-080-081-089-090-097-098-SDZ056-062-066-067-070- 281200- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1200Z/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Moody- Minnehaha-Turner-Lincoln-Clay- 956 PM CST Sat Feb 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 7 inches. * WHERE...Portions of east central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
964 WWUS43 KFSD 281009 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 409 AM CST Sun Feb 28 2021 IAZ002-003-MNZ071-281500- /O.EXT.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Osceola-Dickinson-Lincoln- 409 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch. Ice accumulations of a light glaze, mainly south of Interstate 90. * WHERE...In Iowa, Osceola and Dickinson Counties. In Minnesota, Lincoln County. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ072-080-081-089-090-097-281500- /O.EXT.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- 409 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ040-050-054-055-057>061-063>065-068-069-281200- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1200Z/ Brookings-Gregory-Miner-Lake-Brule-Aurora-Davison-Hanson-McCook- Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton- 409 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of east central, south central and southeast South Dakota. This includes the tribal lands of the Yankton Sioux Tribal Nation. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while the snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-MNZ098-SDZ056-062-066-067-070-281200- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1200Z/ Lyon-Rock-Moody-Minnehaha-Turner-Lincoln-Clay- 409 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch, and ice accumulations of a light glaze. * WHERE...Portions of east central and southeast South Dakota, northwest Iowa and southwest Minnesota. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while the snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
514 WWUS43 KFSD 281106 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 506 AM CST Sun Feb 28 2021 IAZ012>014-020-NEZ013-SDZ071-281500- /O.EXA.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Sioux-O'Brien-Clay-Plymouth-Dixon-Union- 506 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Snow accumulations of less than a half inch and ice accumulations of a light glaze. * WHERE...Portions of southeast South Dakota, northeast Nebraska and northwest Iowa. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-MNZ098-SDZ062-066-067-070-281500- /O.EXT.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Lyon-Rock-Minnehaha-Turner-Lincoln-Clay- 506 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of less than one inch and ice accumulations of a light glaze. * WHERE...Portions of southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ069-281500- /O.EXT.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Yankton- 506 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of less than a half inch and ice accumulations of a light glaze. * WHERE...Yankton County. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ040-050-054-055-057>061-063>065-068-281215- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1200Z/ Brookings-Gregory-Miner-Lake-Brule-Aurora-Davison-Hanson-McCook- Charles Mix-Douglas-Hutchinson-Bon Homme- 506 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of less than one inch. * WHERE...Portions of east central, south central and southeast South Dakota. This includes the tribal lands of the Yankton Sioux Tribal Nation. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ002-003-MNZ071-281500- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Osceola-Dickinson-Lincoln- 506 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch. Ice accumulations of a light glaze, mainly south of Interstate 90. * WHERE...In Iowa, Osceola and Dickinson Counties. In Minnesota, Lincoln County. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SDZ056-281215- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1200Z/ Moody- 506 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Moody County. This includes the tribal lands of the Flandreau Santee Sioux Tribal Nation. * WHEN...Until 6 AM CST early this morning, though light snow may linger through mid-morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ072-080-081-089-090-097-281500- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone- 506 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch. Ice accumulations of a light glaze, mainly along and south of Highway 60. * WHERE...Portions of southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
661 WWUS43 KFSD 281206 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 606 AM CST Sun Feb 28 2021 SDZ040-050-054>061-063>065-068-281315- /O.EXP.KFSD.WW.Y.0009.000000T0000Z-210228T1200Z/ Brookings-Gregory-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Charles Mix-Douglas-Hutchinson-Bon Homme- 606 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Light snow will continue to diminish through mid-morning. Additional accumulations are expected to remain around a half inch or less. However, roads may still be snow-covered, so plan on slippery road conditions this morning. $$ IAZ002-003-MNZ071-072-080-081-089-090-097-281500- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Osceola-Dickinson-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone- 606 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch. Ice accumulations of a light glaze, mainly along and southeast of Highway 60. * WHERE...Portions of northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could further reduce visibility, mainly while snow is falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ001-MNZ098-SDZ062-066-067-069-070-281500- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Lyon-Rock-Minnehaha-Turner-Lincoln-Yankton-Clay- 606 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Additional snow accumulations of less than one inch and ice accumulations of a light glaze. * WHERE...Portions of southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ012>014-020-NEZ013-SDZ071-281500- /O.CON.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Sioux-O'Brien-Clay-Plymouth-Dixon-Union- 606 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Mixed precipitation. Snow accumulations of less than a half inch and ice accumulations of a light glaze. * WHERE...Portions of southeast South Dakota, northeast Nebraska and northwest Iowa. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
287 WWUS43 KFSD 281506 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 906 AM CST Sun Feb 28 2021 IAZ001>003-012>014-020-MNZ071-072-080-081-089-090-097-098-NEZ013- SDZ062-066-067-069>071-281615- /O.EXP.KFSD.WW.Y.0009.000000T0000Z-210228T1500Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Lincoln-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Dixon-Minnehaha-Turner- Yankton-Union- 906 AM CST Sun Feb 28 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Areas of light snowfall will continue to decrease through the mid to late morning hours, with additional accumulations expected to be less than a half inch. Brisk north to northwest winds will produce some areas of drifting snowfall, so expect some slick roadways into the afternoon hours. $$ For more information from the National Weather Service visit https://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter weather advisory went out at Feb 26, 10:53 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 26, 10:53 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1053 PM CST Fri Feb 26 2021 .SHORT TERM...(This Evening through Saturday) Issued at 250 PM CST Fri Feb 26 2021 A little bit of mid level moisture and some very weak surface based instability may allow for some sprinkles or very light rain showers this afternoon and evening. This threat will dissipate quickly by sunset. Winds will decrease once the sunsets as well but should not become completely light. There are some hints that we could see some patchy fog tonight with a wet ground in some location from melting snow and the lighter winds but confidence not real high for this as westerly winds could hang in there at about 5 to 10 mph. Lows generally lower to mid 20s. Saturday will be mild ahead of the incoming system with highs into the 40s once again. Forcing does in crease in central SD late in the afternoon and may even reach towards Interstate 29. Overall there will be a bit of dry air to overcome and without any elevated instability will likely need to see the increased forcing before precipitation develops. Will maintain the better chances before sunset in central SD where the moisture is a little more agreeable for precipitation. .LONG TERM...(Saturday Night through Friday) Issued at 250 PM CST Fri Feb 26 2021 On Saturday night the forcing and moisture increase rapidly as a fast moving system swings through the Northern and Central Plains. At this time it is looking like a banded event with two separate bands of snow. The initial band should set up along and especially north of Interstate 90 during the evening. While forcing with this first band is decent and the thermal structure is pretty good the forcing appears as though it will shift southeast pretty quickly by 3z to 6z. This is in response to the main wave and dry punch aloft as it moves through eastern NE into western IA. What this appears to do is bring the focus into southeast SD, southwest MN and northern northwest IA. The soundings do show some instability feeding into the southern side of the band which may bring some enhanced snowfall rates from roughly 6z to 12z. Right now looks like the best chance for 3 to 5 inches will be the northern row of counties in northwest IA north towards I-90 in southwest MN. Northwest winds will be fairly strong Saturday night into Sunday morning but for now not anticipating a lot of blowing snow as the snow should be on the wetter side. Raised lows a touch Saturday night with strong winds all night which diminishes the radiational aspect of heat loss at night. Still chill with lows in the upper teens to mid 20s and wind chill values in the single digits. Highs on Sunday and Monday will be a bit cooler as cold air behind the system locks into place for a day or two. Highs generally in the 30s with some 40s along and west of the James River. Some of these warmer temperatures will be dependent on snow cover. Looking like a warm and quiet weak ahead once the system exits and the cooler air behind is gone. Some question marks as to how quick we warm back up as that will be dependent upon who gets snow on Saturday night and how much falls. Will go a little below guidance on Tuesday and Wednesday because of the likely new snow pack, then allow for the warmer temperatures after. The models are in marginal agreement Thursday and Friday which is another reason to make few if any changes during this time. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1050 PM CST Fri Feb 26 2021 Winds will become light and variable later tonight. Because of this, there is an outside chance of patchy fog development with near surface moisture from melting snow - though confidence is too low to include in TAFs. Easterly winds will pick up a bit by Saturday afternoon. Light rain showers are expected to develop west of Interstate 29 by late afternoon. By Saturday evening rain will change to snow across the area with deteriorating conditions as visibilities and ceilings fall into the MVFR/IFR range. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...08 AVIATION...JM
Hazardous weather outlook, Feb 26, 5:18 PM CST, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 518 PM CST Fri Feb 26 2021 MNZ071-072-080-081-089-090-097-SDZ040-055-056-272330- Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Brookings- Lake-Moody- 518 PM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for southwest Minnesota and east central South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light to moderate snow will develop Saturday evening, exiting to the east by Sunday morning. While snowfall amounts of 1 to 3 inches are most likely, there is potential for a narrow band of higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ038-050-052-053-057>060-063>065-068-272330- Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson- Charles Mix-Douglas-Hutchinson-Bon Homme- 518 PM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light snow will develop Saturday evening, moving quickly east by Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-MNZ098-SDZ039-054-061-062-066-067-069-272330- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Rock-Kingsbury-Miner- McCook-Minnehaha-Turner-Lincoln-Yankton- 518 PM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, east central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light to moderate snow will develop Saturday evening, exiting to the east by Sunday morning. While snowfall amounts will most likely be around 2 inches or less, there is potential for a narrow band of higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ020>022-031-032-NEZ013-014-SDZ070-071-272330- Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota-Clay-Union- 518 PM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska and southeast South Dakota. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A mix of light rain and light snow will be possible Saturday night. Any snow accumulation is expected to be on the light side. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:52 AM CST | Winter Storm Watch | FSD | Lyon | 11 hr |
Nearby
Winter Weather Advisories in South Dakota, 2021Winter Weather Advisories in Minnesota, 2021Winter Weather Advisories in Iowa, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.